Differences between children and adults
Adults and children react very differently to infection with the scarlet fever pathogen Streptococcus pyogenes. In children, the disease occurs significantly more frequently and usually shows the typical symptoms, albeit with varying degrees of severity. In adults, only flu-like symptoms often occur.
In adults, the typical course of the disease with the classic symptoms can occur, but in adults a weaker or atypical course of scarlet fever is much more common. Therefore, there is a greater risk of the disease being overlooked. If scarlet fever is not diagnosed due to mild symptoms, the patient will probably not receive antibiotic therapy.
Therefore, the risk of late effects or complications is higher in adults. Without antibiotic therapy and adequate physical protection, post-streptococcal infection with fever, joint involvement, kidney involvement, skin rash may occur after the actual infection – streptococci are the causative bacteria of scarlet fever. – Scarlet fever in adults
Scarlet rash despite treatment with antibiotics
In the therapy of scarlet salmon, an antibiotic is taken, which reduces the bacteria and thus the bacterial toxin. However, the rash does not disappear immediately. So it takes a certain time until the toxins are broken down and the reaction of the immune system slows down.
Only then will the symptoms improve and the skin reaction improve. Nevertheless, taking the right medication is essential for treating the disease and reducing the symptoms. The improvement of the symptoms is usually achieved after 48 hours.
It is important to take the antibiotic for 10 days to achieve a definitive elimination of the bacteria. In rare cases, the antibiotic may not work or a penicillin allergy may manifest itself in a rash. In both cases, switching to a different antibiotic helps to cure the disease.
Scarlet rash after taking antibiotics
A rash that occurs after taking the antibiotic can have various causes. If the antibiotic has only been taken for a short time and the illness has only existed for a few days, it is possible that the immune system reacts to the bacterial toxins still present in the body, although the number of bacteria is already reduced by taking the antibiotic. In rare cases, the antibiotic does not work and the bacteria can continue to multiply despite the intake and produce the toxins causing the rash.
If the rash became better under therapy or even disappeared completely before the new rash appeared, it is possible that there is an allergy to the medication taken. Stopping the antibiotic should generally be discussed with a doctor. Also, when taking or applying other medicines such as herbal ointments or similar, a reaction of the ingredients should be considered. If the rash appears 2-4 weeks after the beginning of the disease, it is most likely a flaking of the skin, which can be understood as a normal and harmless reaction of the body to the disease.